Alert archive / Missouri / Flash Flood Warnings in 1999
Flash Flood Warning 8, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Jun 12, 1999, 9:19 PM CDT for Audrain County, Boone County, Missouri. It was in force for 101 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 1999, 9:19 PM CDT (02:19 UTC)
- Expired
- Jun 12, 1999, 11:00 PM CDT
- In force
- 101 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties
Counties Audrain County, MO, Boone County, MO
The radar
The St Louis radar (KLSX), 129 km from the middle of the area, began a volume at 02:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.3 hours before the alert went out and 288 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 394 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1456 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSTL 130218 FFWSTL MOC007-019-130400- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 919 PM CDT SAT JUN 12 1999 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * FLASH FLOOD WARNING FOR... EXTREME WESTERN AUDRAIN COUNTY IN CENTRAL MISSOURI NORTHERN BOONE COUNTY IN CENTRAL MISSOURI * UNTIL 1100 PM CDT * AT 915 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS DETECTING THUNDERSTORMS CONTAINING VERY HEAVY RAIN FROM 5 MILES WEST OF COLUMBIA TO 10 MILES NORTH OF CENTRALIA. THESE STORMS WERE MOVING VERY SLOWLY NORTHWARD...AND WILL BE AFFECTING AREAS ALONG AND NEAR HIGHWAY 63...NORTH OF COLUMBIA. * DOPPLER RADAR WAS ESTIMATING RAINFALL AMOUNTS LOCALLY EXCEEDING TWO INCHES THROUGH 9 PM. SOME AREAS COULD RECEIVE 3 TO 5 INCHES OF RAIN BY 11 PM. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW-WATER CROSSINGS IF WATER COVERS THE ROAD. DO NOT DRIVE AROUND BARRICADES. IF YOUR VEHICLE STALLS ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. RAPIDLY RISING WATER MAY SWEEP THE VEHICLE AND ITS OCCUPANTS AWAY. GKS/DJP
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 3:51 AM CDT, 17 hours 28 minutes earlier.
Area forecast discussion, Jun 12, 3:51 AM CDT, 17 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 351 AM CDT SAT JUN 12 1999 REVIEW OF YESTERDAY AFTERNOON'S SATELLITE IMAGERY INDICATED THAT SCATTERED THUNDERSTORMS DID INDEED FIRE UP ALONG THE AREA OF BEST DIFFERENTIAL HEATING OVR SOUTH CENTRAL MISSOURI...AS WELL AS ALONG OUTFLOW BOUNDARIES FROM PREVIOUS CONVECTION. I EXPECT THAT TODAY WILL BE SIMILAR TO YESTERDAY...ALTHOUGH MORE CLOUD COVER OVER THE AREA WILL MAKE IT MORE DIFFICULT TO SELECT PREFERRED AREAS OF DEVELOPMENT. MORE ORGANIZED CONVECTION WILL AGAIN REMAIN WEST OF OUR FORECAST AREA...BUT THIS WL CHANGE BY SUNDAY AS A SLOW MOVING UPR SHRTWV TROF AND AN ASSOCIATED COLD FRONT MOVE INTO OUR FORECAST AREA. LEFT EXIT AND RIGHT ENTRANCE REGIONS OF COUPLED JETS AT 200 MB WL ALSO PROVIDE UPPER SUPPORT FOR SHOWERS AND THUNDERSTORMS LATE SATURDAY INTO SUNDAY. AS A FIRST THOUGHT ON THE FORECAST...I HAVE MAINTAINED CHANCE POPS FOR TODAY AND SUNDAY...HOWEVER POPS MAY NEED TO BE INCREASED TO THE LIKELY CATEGORY BY LATER FORECAST SHIFTS IF SHOWERS AND THUNDERSTORMS FIRE ALONG THE SLOW MOVING COLD FRONT LATE SATURDAY INTO SUNDAY. MY PREFERRED MODEL WAS THE ETA. GUIDANCE TEMPS AND POPS LOOK REASONABLE. NO SIGNIFICANT CHANGES ARE EXPECTED TO THE EXTENDED FORECAST PRESENTLY. (PRELIMINARY CCF FOR COORDINATION PURPOSES ONLY) CCF SGF EE 082/062 080/063 080 104444 JLN EE 081/062 080/063 080 104444 UNO EE 083/066 081/064 081 104444 VIH EE 085/068 082/066 082 104444 VESPER
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:54 PM CDT | Severe Thunderstorm Warning | LSX | Monroe | 46 min |
| Jun 12, 8:10 PM CDT | Flash Flood Warning | LSX | Monroe | 3 hr |
| Jun 13, 12:08 AM CDT | Flash Flood Warning | LSX | Clark, Knox, Scotland | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.